COLCHICINE-INDUCED HEPATOTOXICITY


ŞENOL A., Isler M., Kockar M. C. , Cure E., Songur Y.

NOBEL MEDICUS, vol.5, no.2, pp.72-74, 2009 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 5 Issue: 2
  • Publication Date: 2009
  • Journal Name: NOBEL MEDICUS
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.72-74

Abstract

Colchicine is an agent that is used for the treatment of inflammatory disease Such as Familial Mediterranean Fever (FMF) and acute gouty arthritis. Therapeutic oral doses of colchicine therapy are associated with numerous adverse effects. Gastrointestinal symptoms due to increased peristaltic activity are common. However, no cases of colchicine induced hepatotoxicity have been reported in the literature with the therapeutic oral doses. We report a case of colchicine induced hepatotoxicity in a 38 year old patient with FMF.